Jump to content
Sign in to follow this  
Streisand87

I need help!

Recommended Posts

Hey guys, 

it's my first time here so I'm really hoping you can help me. I just want to start off with saying that I have booked a doctors appointment for next week, so I will discuss this with my doctor but I wanted to ask you guys if any of you have experienced anything like this. 

So, basically I've suffered from depression, borderline pd, anorexia and everything in-between for many years. I've tried a lot of different meds but no-one has really worked until I found Wellbutrin. 

I've been on 450mg a day for the past 5 years, but just recently it feels like the effect is starting to wear off. I have had trouble sleeping since I was a kid so recently, about 5 weeks ago, my doctor prescribed me melatonin, which is literally  the only thing that has helped. But do these two meds match? 
My mood has slowly been getting worse each day the past weeks, and I'm starting to wonder if its possible that melatonin lessens the effect of Wellbutrin? I can't find anything else in my life that's recently changed. I started uni again last fall and its still all new etc but it doesn't feel like that has anything to do with this. has anyone else ever had this experience or similar? 
please help me, I'm getting desperate, because without my Wellbutrin I'm becoming suicidal quite quickly and I'm already feeling desperate and in a really dark place. 

Would be super grateful for your thoughts on this!

Share this post


Link to post
Share on other sites

Hi Streisand87 and welcome to the Forums.

I am so terribly sorry your antidepressant has stopped working and that your mood has been going downhill to the point that you are having suicidal thoughts.  I've had that experience myself and it is really frightening.  

If you are in crisis at the moment, my best advice would be to contact a suicide crisis hotline.  Sometimes it can help enormously to be able to have real-time voice-to-voice contact with a crisis counselor.  It can be a healing experience as well as life saving one. [At the bottom of my post, in red letters is a link to a list of crisis hotlines throughout the world].

You are very wise to have scheduled an appointment with your physician.  I can't think of anything wiser than that!

Please feel most welcome to post here so you will not feel so alone with your anguish and suffering.  That is why we are here.  Although we are not physicians, medical professionals or crisis counselors, we are fellow sufferers.  I have been helped by this site and I hope that will be your experience too.

Something that helped me, which I learned from a cognitive therapist was a coping technique that I could avail myself of to gain distance from my unwelcome thoughts.  Gaining distance can sometimes help one to regain a feeling of control when things seem to be out of control as when one is bombarded with scary and unwelcome and intrusive thoughts and feelings.

The technique I learned was to imagine myself in a stream.  Instead of water, the stream consisted of ever flowing thoughts and feelings, some of them very scary.  When the stream got too strong, I was to step out of it and watch it flow from above.  I was to give the thoughts and feelings a tag and then let them go.  For example, here is a sad thought, now a scary thought, now a thought about a noise I just heard, now a really scary thought, now a thought about lunch, now a scary thought.  

he idea behind this is that we are not our thoughts.  The thoughts come and go but are not us.  I was even advised to write that on a piece of paper:  You are not your thoughts.  I was to look at it when things were getting rough and scary.  It is a symptom of the illness of depression to cause the mind to generate unwelcome and scary thoughts.  If one can gain some distance from them it is supposed to restore a sense of control.  

If one has been raised to take every thought that pops into one's mind very seriously, scary thoughts can be . . . well . . . scary.  But often it is possible to rise above the thoughts.  Perhaps you already have a set of coping skills you learned?

 Regarding the interaction between Wellbutrin and Melatonin, sometimes, in the absence of a doctor, in can help to talk to a Doctor of Pharmacy.  I live in the USA and most drug stores have one on staff. 

Your health is the most important thing and you deserve the very best, which is the opinion of a licensed physician.

Something important I wish to tell you is this.  Whether you know it or not and whether you intended to do so or not, your post has helped me and others here to feel less alone and isolated with our suffering and pain.  People have told me that during bad depressions they have been living day to day and that sometimes the stories of others going through the same or similar things have been life saving to them; that reading posts here has literally saved their lives.  So what you did here with your post is a great thing.  There is an old saying that goes like this:  "Whoever saves a single person, it is as if that person had saved the entire world."  What you posted today will help save lives.  I can't think of anything greater a person can accomplish.  Such a thing can justify one's entire life and existence!

Apologies if anything in my post has made you feel worse than you already do.  Sometimes it is difficult to know what to say to a fellow sufferer of depression.  Depression is a brutal illness.  I am 63 years old and it is the most brutal agonizing illness I have ever endured.  I think you are very heroic.  I only hope that we can help you as much as you have helped us today.

It is an honor and privilege to know you and I hope you will get relief from your worsening depression.  If there is anything I can do to help, just let me know.  I am usually on the Forums once a day.

I wish you only good things!  - epictetus

Share this post


Link to post
Share on other sites

Dear Epictetus, 

 

thank you so very much for you message. It made me start to cry (which isn't very hard to be honest byt anyways) because it was so beautiful. Although my mental illness makes me believe that all you're saying is just BS in order to make me feel better and you probably say this to everyone, but nevertheless, it was beautiful. I live in Sweden and we don't have doctors of pharmacy unfortunately. 

Thank you so much for the coping strategy, I liked the idea of a stream but with thoughts. I'll definitely try that. 

Nothing you said made me feel anything but love and gratitude, and I'm so glad I'm posted here. As you say it really helps knowing you're not alone in this. I just can't imagine a whole life time of feeling this awful. But hopefully things will turn around. I actually had a long talk with my therapist this morning so I think I'm just going to head to bed instead. We do have a suicide hotline here as well, maybe I'll try that if things seems to get too out of hand. 

Again, thanks so much for your beautiful reply and I'll try to remember what you said when things feel overwhelming. 
And I'll try the stream technique! 

Lots of love.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...